Asian Science Citation Index is committed to provide an authoritative, trusted and significant information by the coverage of the most important and influential journals to meet the needs of the global scientific community.  
ASCI Database
308-Lasani Town,
Sargodha Road,
Faisalabad, Pakistan
Fax: +92-41-8815544
Contact Via Web
Suggest a Journal
International Journal of Pharmacology
Year: 2018  |  Volume: 14  |  Issue: 6  |  Page No.: 896 - 900

A Fatal Case Report of Ceftriaxone-induced Hemolytic Anemia and Literature Review in Pediatrics

Jinmiao Lu, Qin Li, Xiaoxia Li and Zhiping Li    

Abstract: Background and Objective: Ceftriaxone is a frequently used antibiotic in children. This paper is to raise awareness of the challenges in managing ceftriaxone-induced hemolytic anemia and requesting more successful and useful predicting tools in its detection and prevention in pharmacogenomics field. Methodology: An adversary case report of a 5 years old boy who died from ceftriaxone-induced hemolytic anemia within 12 h in children’s hospital though all resuscitation attempt made. Results: Soon after intravenously ceftriaxone, the patient developed acute reaction to ceftriaxone presented with cold and pallor skin with shallow breath etc. Therefore, ceftriaxone infusion was stopped immediately and the patient was moved to emergency room (ER) for resuscitation from hematology outpatient clinic. Until his heart rhythm returned to normal and stabilized, he was then transferred to Pediatric Intensive Care Unit (PICU). Further, the patient developed bradycardia, reduced blood pressure, unconsciousness, under-responsiveness and oliguria. Additionally, his urine was turned from pale yellow to dark red. Urinalysis determined occult blood and trace protein existence. The hemoglobin level was 9.2 g L–1. Coomb’s test came back strong positive accompany with positive anti-C3d antibody. Hemolytic crisis was suspected. Unsuccessfully, the patient died from hemolytic shock, although all emergent resuscitation attempts were made. Conclusion: Ceftriaxone induced autoimmune hemolytic is extremely rare but could be severe as life-threatening condition stressed in pediatric. Its treatment is clinical challenging with poor outcome. Therefore, prevention is the key compared to treatment.

Cited References   |    Fulltext    |   Related Articles   |   Back
 
 
   
 
 
 
  Related Articles

 
 
 
 
 
 
 
 
 
Copyright   |   Desclaimer   |    Privacy Policy   |   Browsers   |   Accessibility